Alert archive / Massachusetts / Freeze Warnings in 2009
Freeze Warning 2, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this freeze warning at May 31, 2009, 4:16 AM EDT for Cheshire County, New Hampshire; Franklin County, Hampshire County, Massachusetts. It took effect at Jun 1, 2009, 2:00 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2009, 4:16 AM EDT (08:16 UTC)
- In effect from
- Jun 1, 2009, 2:00 AM EDT
- Expired
- Jun 1, 2009, 7:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Boston/Norton, MA
Counties Franklin County, MA, Hampshire County, MA, Cheshire County, NH
The radar
The Albany radar (KENX), 128 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1997 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBOX 310816 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 416 AM EDT SUN MAY 31 2009 MAZ002-008-NHZ011-311615- /O.NEW.KBOX.FZ.W.0002.090601T0600Z-090601T1100Z/ WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-CHESHIRE NH- INCLUDING THE CITIES OF...CHARLEMONT...CHESTERFIELD...JAFFREY... KEENE 416 AM EDT SUN MAY 31 2009 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 7 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 7 AM EDT MONDAY. CLEAR SKIES...DIMINISHING WIND...AND DRY AIR WILL ALLOW TEMPERATURES TO FALL TO FREEZING OR A LITTLE BELOW DURING EARLY MONDAY MORNING. THE AREAS MOST AT RISK WILL BE IN SHELTERED LOCATIONS SUCH AS VALLEYS. THE BRIGHT JUNE SUN WILL THEN QUICKLY WARM TEMPERATURES BACK ABOVE FREEZING BETWEEN 6 AND 7 AM MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MAZ003-004-009>011-026-NHZ015-311615- /O.NEW.KBOX.FR.Y.0004.090601T0600Z-090601T1100Z/ EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...GREENFIELD...ORANGE...BARRE... FITCHBURG...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD... AYER...PETERBOROUGH...WEARE 416 AM EDT SUN MAY 31 2009 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 7 AM EDT MONDAY. CLEAR SKIES...DIMINISHING WIND...AND DRY AIR WILL ALLOW TEMPERATURES TO FALL TO THE MID 30S DURING EARLY MONDAY MORNING. THIS WILL ALLOW FROST TO FORM...ESPECIALLY IN SHELTERED LOCATIONS SUCH AS VALLEYS. THE BRIGHT JUNE SUN WILL THEN QUICKLY WARM TEMPERATURES AND MELT THE FROST BETWEEN 6 AND 7 AM MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ WTB
5 follow-up statements
000 WWUS71 KBOX 311151 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 751 AM EDT SUN MAY 31 2009 MAZ002-008-NHZ011-312000- /O.CON.KBOX.FZ.W.0002.090601T0600Z-090601T1100Z/ WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-CHESHIRE NH- INCLUDING THE CITIES OF...CHARLEMONT...CHESTERFIELD...JAFFREY... KEENE 751 AM EDT SUN MAY 31 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT MONDAY FOR WESTERN FRANKLIN AND WESTERN HAMPSHIRE COUNTIES IN NORTHWESTERN MASSACHUSETTS AND CHESHIRE COUNTY IN SOUTHWESTERN NEW HAMPSHIRE. CLEAR SKIES...DIMINISHING WIND...AND DRY AIR WILL ALLOW TEMPERATURES TO FALL TO FREEZING OR A LITTLE BELOW DURING EARLY MONDAY MORNING. THE AREAS MOST AT RISK WILL BE IN SHELTERED LOCATIONS SUCH AS VALLEYS. THE BRIGHT JUNE SUN WILL THEN QUICKLY WARM TEMPERATURES BACK ABOVE FREEZING BETWEEN 6 AND 7 AM MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MAZ003-004-009>011-026-NHZ015-312000- /O.CON.KBOX.FR.Y.0004.090601T0600Z-090601T1100Z/ EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...GREENFIELD...ORANGE...BARRE... FITCHBURG...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD... AYER...PETERBOROUGH...WEARE 751 AM EDT SUN MAY 31 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT MONDAY FOR EASTERN FRANKLIN...NORTHERN WORCESTER...HAMPDEN...EASTERN HAMPSHIRE...NORTHERN MIDDLESEX COUNTIES IN MASSACHUSETTS AND WESTERN AND CENTRAL HILLSBOROUGH COUNTY IN SOUTHWESTERN NEW HAMPSHIRE. CLEAR SKIES...DIMINISHING WIND...AND DRY AIR WILL ALLOW TEMPERATURES TO FALL TO THE MID 30S DURING EARLY MONDAY MORNING. THIS WILL ALLOW FROST TO FORM...ESPECIALLY IN SHELTERED LOCATIONS SUCH AS VALLEYS. THE BRIGHT JUNE SUN WILL THEN QUICKLY WARM TEMPERATURES AND MELT THE FROST BETWEEN 6 AND 7 AM MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
000 WWUS71 KBOX 312011 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 411 PM EDT SUN MAY 31 2009 MAZ002-008-NHZ011-010415- /O.CON.KBOX.FZ.W.0002.090601T0600Z-090601T1100Z/ WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-CHESHIRE NH- INCLUDING THE CITIES OF...CHARLEMONT...CHESTERFIELD...JAFFREY... KEENE 411 PM EDT SUN MAY 31 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT MONDAY. CLEAR SKIES...DIMINISHING WIND...AND DRY AIR WILL ALLOW TEMPERATURES TO FALL TO FREEZING OR A LITTLE BELOW DURING EARLY MONDAY MORNING. THE AREAS MOST AT RISK WILL BE IN SHELTERED LOCATIONS SUCH AS VALLEYS. THE BRIGHT JUNE SUN WILL THEN QUICKLY WARM TEMPERATURES BACK ABOVE FREEZING BETWEEN 6 AND 7 AM MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MAZ003-004-009>011-026-NHZ015-010415- /O.CON.KBOX.FR.Y.0004.090601T0600Z-090601T1100Z/ EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...GREENFIELD...ORANGE...BARRE... FITCHBURG...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD... AYER...PETERBOROUGH...WEARE 411 PM EDT SUN MAY 31 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT MONDAY. CLEAR SKIES...DIMINISHING WIND...AND DRY AIR WILL ALLOW TEMPERATURES TO FALL TO THE MID 30S DURING EARLY MONDAY MORNING. THIS WILL ALLOW FROST TO FORM...ESPECIALLY IN SHELTERED LOCATIONS SUCH AS VALLEYS. THE BRIGHT JUNE SUN WILL THEN QUICKLY WARM TEMPERATURES AND MELT THE FROST BETWEEN 6 AND 7 AM MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ RLG
000 WWUS71 KBOX 312123 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 523 PM EDT SUN MAY 31 2009 MAZ002-008-NHZ011-010530- /O.CON.KBOX.FZ.W.0002.090601T0600Z-090601T1100Z/ WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-CHESHIRE NH- INCLUDING THE CITIES OF...CHARLEMONT...CHESTERFIELD...JAFFREY... KEENE 523 PM EDT SUN MAY 31 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT MONDAY. THIS WARNING IMPACTS CHESHIRE COUNTY NEW HAMPSHIRE...AS WELL AS WESTERN FRANKLIN AND WESTERN HAMPSHIRE COUNTIES IN MASSACHUSETTS. CLEAR SKIES...DIMINISHING WIND...AND DRY AIR WILL ALLOW TEMPERATURES TO FALL TO FREEZING OR A LITTLE BELOW DURING EARLY MONDAY MORNING. THE AREAS MOST AT RISK WILL BE IN SHELTERED LOCATIONS SUCH AS VALLEYS. THE BRIGHT JUNE SUN WILL THEN QUICKLY WARM TEMPERATURES BACK ABOVE FREEZING BETWEEN 6 AND 7 AM MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MAZ003-004-009>011-026-NHZ015-010530- /O.CON.KBOX.FR.Y.0004.090601T0600Z-090601T1100Z/ EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...GREENFIELD...ORANGE...BARRE... FITCHBURG...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD... AYER...PETERBOROUGH...WEARE 523 PM EDT SUN MAY 31 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT MONDAY. THIS ADVISORY IMPACTS CENTRAL AND WESTERN HILLSBOROUGH COUNTY IN NEW HAMPSHIRE...AS WELL AS HAMPDEN...EASTERN HAMPSHIRE...EASTERN FRANKLIN...NORTHERN WORCESTER AND NORTHWEST MIDDLESEX COUNTIES IN MASSACHUSETTS. CLEAR SKIES...DIMINISHING WIND...AND DRY AIR WILL ALLOW TEMPERATURES TO FALL TO THE MID 30S DURING EARLY MONDAY MORNING. THIS WILL ALLOW FROST TO FORM...ESPECIALLY IN SHELTERED LOCATIONS SUCH AS VALLEYS. THE BRIGHT JUNE SUN WILL THEN QUICKLY WARM TEMPERATURES AND MELT THE FROST BETWEEN 6 AND 7 AM MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
000 WWUS71 KBOX 010427 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1227 AM EDT MON JUN 1 2009 MAZ002-008-NHZ011-011100- /O.CON.KBOX.FZ.W.0002.090601T0600Z-090601T1100Z/ WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-CHESHIRE NH- INCLUDING THE CITIES OF...CHARLEMONT...CHESTERFIELD...JAFFREY... KEENE 1227 AM EDT MON JUN 1 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING. CLEAR SKIES...DIMINISHING WIND...AND DRY AIR WILL ALLOW TEMPERATURES TO FALL TO FREEZING OR A LITTLE BELOW DURING EARLY MONDAY MORNING. THE AREAS MOST AT RISK WILL BE IN SHELTERED LOCATIONS SUCH AS VALLEYS. THE BRIGHT JUNE SUN WILL THEN QUICKLY WARM TEMPERATURES BACK ABOVE FREEZING BETWEEN 6 AND 7 AM MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MAZ003-004-009>011-026-NHZ015-011100- /O.CON.KBOX.FR.Y.0004.090601T0600Z-090601T1100Z/ EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...GREENFIELD...ORANGE...BARRE... FITCHBURG...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD... AYER...PETERBOROUGH...WEARE 1227 AM EDT MON JUN 1 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING. CLEAR SKIES...DIMINISHING WIND...AND DRY AIR WILL ALLOW TEMPERATURES TO FALL TO THE MID 30S DURING EARLY MONDAY MORNING. THIS WILL ALLOW FROST TO FORM...ESPECIALLY IN SHELTERED LOCATIONS SUCH AS VALLEYS. THE BRIGHT JUNE SUN WILL THEN QUICKLY WARM TEMPERATURES AND MELT THE FROST BETWEEN 6 AND 7 AM MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
000 WWUS71 KBOX 011110 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 710 AM EDT MON JUN 1 2009 MAZ002-008-NHZ011-011215- /O.EXP.KBOX.FZ.W.0002.000000T0000Z-090601T1100Z/ WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-CHESHIRE NH- INCLUDING THE CITIES OF...CHARLEMONT...CHESTERFIELD...JAFFREY... KEENE 710 AM EDT MON JUN 1 2009 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT FOR WESTERN FRANKLIN AND WESTERN HAMPSHIRE COUNTIES IN NORTHWESTERN MASSACHUSETTS AND CHESHIRE COUNTY NEW HAMPSHIRE. TEMPERATURES WERE QUICKLY RISING AFTER SUNRISE THIS MORNING. THEREFORE THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. $$ MAZ003-004-009>011-026-NHZ015-011215- /O.EXP.KBOX.FR.Y.0004.000000T0000Z-090601T1100Z/ EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...GREENFIELD...ORANGE...BARRE... FITCHBURG...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD... AYER...PETERBOROUGH...WEARE 710 AM EDT MON JUN 1 2009 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT FOR EASTERN FRANKLIN... NORTHERN WORCESTER...HAMPDEN...EASTERN HAMPSHIRE AND NORTHERN MIDDLESEX COUNTIES IN MASSACHUSETTS AND WESTERN AND CENTRAL HILLSBOROUGH COUNTY IN SOUTHWESTERN NEW HAMPSHIRE. TEMPERATURES WERE QUICKLY RISING AFTER SUNRISE THIS MORNING. THEREFORE THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this freeze warning went out at May 31, 4:03 AM EDT, 13 minutes earlier.
Area forecast discussion, May 31, 4:03 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
403 AM EDT SUN MAY 31 2009
.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH SOUTHERN NEW ENGLAND THIS AFTERNOON.
HIGH PRESSURE THEN BUILDS OVER NEW ENGLAND WITH FAIR WEATHER MONDAY.
ANOTHER FRONT SHOULD MOVE ACROSS NEW ENGLAND TUESDAY...THEN STALL TO
OUR SOUTH WEDNESDAY AND THURSDAY WITH ANOTHER PROLONGED PERIOD OF
UNSETTLED WEATHER POSSIBLE.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
IMPRESSIVE CLOSED LOW AND ASSOCIATED COLD POOL OVER NORTHERN
ONTARIO. MODELS ARE IN GENERAL AGREEMENT THAT THE CORE WILL MOVE
ALONG THE CANADIAN BORDER...ALTHOUGH THE OPERATIONAL GFS HAS A
DOUBLE-BARREL UPPER LOW WITH THE SOUTHERN MEMBER SOUTH OF THE
CONCENSUS. THESE POSITIONS ARE A LITTLE FARTHER NORTH THAN THE
PREVIOUS 00Z RUNS...WHICH WOULD TAKE THE SUPPORT A LITTLE FARTHER
NORTH AS WELL.
COLD FRONT IN WESTERN NEW YORK EARLY MORNING WITH EXTRAPOLATION
PLACING IT NEAR JAFFREY-SPRINGFIELD AT 18Z. CONVECTIVE INDICES DO
SHOW SOME DESTABILIZATION TODAY WITH A SHORTWAVE PASSING JUST TO OUR
NORTH. MOISTURE VALUES ARE DRIER BUT NOT OUT OF REASON FOR SCATTERED
SHOWERS. WILL ALSO MAINTAIN ISOLATED THUNDER DUE TO THE FAVORABLE
INDICES.
TEMPERATURES AT 850 MB ARE FORECAST AT JUST A COUPLE OF DEGREES
COOLER THAN YESTERDAY. WILL GO WITH MAX TEMPS GENERALLY 2-4 DEGREES
COOLER THAN YESTERDAY...BUT 4-6 DEGREES IN THE NORTH AND WEST WHERE
THE CLOUDS SHOULD BE THICKER AND COLD ADVECTION ALOFT MORE OF A
FACTOR.
MOSTLY MID-LEVEL CLOUDS OVER NEW YORK EARLY MORNING...CONVECTIVE
DEBRIS FROM OVERNIGHT CONVECTION AROUND TORONTO-BUFFALO-ROCHESTER.
TOPS HAVE BEEN WARMING AS THEY CROSS CENTRAL NEW YORK SO THERE SHOULD
BE SOME THINNING OF AT LEAST THE LEADING EDGE. IF THE CLOUDS HOLD
TOGETHER...THEY WOULD REACH THE CT VALLEY AROUND 7-8 AM. GRIDS ARE A
COUPLE OF HOURS SLOWER THAN THIS BASED ON EXPECTED THINNING...BUT
THIS TIMING WILL NEED TO BE WATCHED.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
COLD ADVECTION AND DRYING BEHIND THE FRONT WITH DEWPOINTS ACROSS
SOUTHERN ONTARIO 25-30. HIGH PRESSURE BUILDS ACROSS THE REGION
TONIGHT DIMINISHING ANY GRADIENT AND ALLOWING WINDS TO DROP OFF AT
LEAST IN THE VALLEYS. THIS SHOULD ALLOW ENOUGH RADIATIONAL COOLING TO
BRING TEMPS INTO THE MID 30S IN WESTERN AND CENTRAL MASS AND SOUTHERN
NH. A BLEND OF MOS VALUES ALSO BRINGS MIN TEMPS OF 30-32 IN CHESHIRE
COUNTY AND WESTERN PARTS OF FRANKLIN AND HAMPSHIRE COUNTIES...A
FREEZE WARNING WILL BE ISSUED FOR THESE ZONES. WE HAVE ISSUED FROST
ADVISORIES FOR MUCH OF THE REST OF WESTERN AND NORTH CENTRAL MASS AND
SOUTHWEST NH...THE HILLS OF NORTHERN WORCESTER COUNTY MAY BE TOO
EXPOSED TO THE WIND FOR FROST...BUT SHELTERED AREAS WILL BE AT RISK.
SUNRISE MONDAY WILL BE BETWEEN 510 AM AND 520 AM. SO BY 7 AM ANY
FROST WILL BE HISTORY. AFTER THE SUNNY START...CLOUDS WILL INCREASE
AS THE NEXT WARM FRONT APPROACHES. BUT WITH 30 DEGREE DEWPOINT
DEPRESSIONS IT WILL BE DIFFICULT FOR ANY PRECIPITATION. MAX TEMPS ARE
A BLEND OF MOS.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
30/12Z MODELS ARE IN DECENT AGREEMENT THROUGH MOST OF THURSDAY...THEN
START TO DIFFER FRIDAY INTO SATURDAY. GENERALLY FOLLOWED THE GFS
SOLUTION FOR THIS PORTION OF THE FORECAST...BUT DID INCORPORATE SOME
OF THE NAM SOLUTION MONDAY INTO TUESDAY NIGHT.
TUESDAY...CHANCE OF SHOWERS WITH A COLD FRONT CROSSING OUR AREA
PROBABLY DURING THE AFTERNOON HOURS. ISOLATED THUNDERSTORMS POSSIBLE
AS WELL. IF THE SLOWER SOLUTIONS VERIFY...MAY NEED TO MONITOR THE
CONVECTIVE POTENTIAL MORE CLOSELY AS WIND FIELDS AND SHEAR ARE FAIRLY
STRONG.
TUESDAY NIGHT THROUGH THURSDAY...MAIN QUESTION WILL BE WHERE DOES
THIS COLD FRONT STALL. GIVEN A NEARLY ZONAL UPPER LEVEL FLOW...THIS
FRONT SHOULD STALL PARALLEL TO THE UPPER LEVEL FLOW JUST TO OUR SOUTH.
IF THE UPPER LEVEL TROUGH ACROSS THE GREAT LAKES DEEPENS...THIS WILL
ALLOW HEIGHTS TO BACK ACROSS THE NORTHEAST AND ALLOW A WAVE OF LOW
PRESSURE TO FORM ALONG THE FRONT AND RIDE NORTHEAST ALONG THE EASTERN
SEABOARD. CONSIDERABLE CLOUDS SHOULD PREVAIL WITH A CHANCE OF SHOWERS
DURING THE MIDWEEK TIMEFRAME...MORE CERTAINTY ACROSS SOUTHERN SECTIONS.
FRIDAY...HAVE ADVERTISED PARTIAL CLEARING BEHIND THE DEPARTING
QUASI-STATIONARY FRONTAL BOUNDARY...BUT STILL SOME UNCERTAINTY.
SATURDAY...ANOTHER COLD FRONT SHOULD APPROACH FROM THE WEST DURING
THE DAY.
&&
.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
TODAY...VFR WITH SCATTERED MVFR POSSIBLE IN SHOWERS AND ISOLATED
THUNDERSTORMS.
TONIGHT AND MONDAY...VFR.
OUTLOOK /MONDAY NIGHT THROUGH THURSDAY/...
TUESDAY...VFR/MVFR CEILINGS. COLD FROPA. CHANCE OF SHOWERS WITH
PERHAPS A THUNDERSTORM.
WEDNESDAY...VFR NORTH. MVFR WITH PERHAPS PATCHY IFR CEILINGS AND
VSBYS SOUTH COAST WITH LOW CLOUDS AND FOG PATCHES. SCATTERED SHOWERS
WITH A NEARBY STATIONARY FRONT TO THE SOUTH.
THURSDAY...MAINLY VFR. MVFR POSSIBLE IN SCATTERED SHOWERS.
&&
.MARINE...
TODAY...WINDS AND SEAS REMAIN BELOW SMALL CRAFT LEVELS. SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS...ASSOCIATED WITH A COLD
FRONT...ARE POSSIBLE LATE IN THE AFTERNOON AS THEY MOVE OFF THE
LAND.
TONIGHT...BORDERLINE WINDS AND SEAS EARLY TONIGHT IN THE NORTHWEST
FLOW BEHIND THE COLD FRONT. POTENTIAL FOR SCATTERED GUSTS NEAR 25
KNOTS AND...ON THE OUTER WATERS...SEAS NEAR 5 FEET. CONDITIONS SHOULD
DIMINISH OVERNIGHT.
MONDAY...CONDITIONS SHOULD REMAIN BELOW SMALL CRAFT LEVELS. THE WIND
DIRECTION WILL SHIFT FROM NORTHWEST TO SOUTHWEST.
OUTLOOK /MONDAY NIGHT THROUGH THURSDAY/...
TUESDAY...A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MAY BE NEEDED
ACROSS THE SOUTHEASTERN WATERS DUE TO SOUTHWEST SWELL APPROACHING 5
FT.
WEDNESDAY AND THURSDAY...WINDS AND SEAS EXPECTED TO REMAIN BELOW
SMALL CRAFT ADVISORY CRITERIA AT THIS TIME.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...FREEZE WARNING FROM 2 AM TO 7 AM EDT MONDAY FOR MAZ002-008.
FROST ADVISORY FROM 2 AM TO 7 AM EDT MONDAY FOR MAZ003-004-
009>011-026.
NH...FREEZE WARNING FROM 2 AM TO 7 AM EDT MONDAY FOR NHZ011.
FROST ADVISORY FROM 2 AM TO 7 AM EDT MONDAY FOR NHZ015.
RI...NONE.
MARINE...NONE.
&&
SYNOPSIS...WTB
NEAR TERM...WTB
SHORT TERM...WTB
LONG TERM...BELK
AVIATION...WTB/BELK
MARINE...WTB/BELKHazardous weather outlook, May 30, 5:55 PM EDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 555 PM EDT SAT MAY 30 2009 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-312200- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 555 PM EDT SAT MAY 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY. SMALL HAIL IS POSSIBLE WITH ANY THUNDERSTORMS. SCATTERED FROST IS POSSIBLE SUNDAY NIGHT ACROSS NORTHWEST MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE. AN ISOLATED THUNDERSTORM IS POSSIBLE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-312200- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 555 PM EDT SAT MAY 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY. AN ISOLATED THUNDERSTORM IS POSSIBLE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 4:16 AM EDT | Frost Advisory | BOX | Hillsborough | 27 hr |
| May 31, 4:14 PM EDT | Small Craft Advisory | BOX | 18 hr |
Nearby
Freeze Warnings in Massachusetts, 2009Freeze Warnings in New Hampshire, 2009Every freeze warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.